MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 227203
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).Investigation summary: the complaint device was received and evaluated.Visual observation reveals that there was saline residue in the suction tube, indicating the device was used and the electrode shaft is bent.No functional test was conducted to avoid any further damage to the device and to test equipment.The device was sent to supplier for further evaluation.The following evaluation was received: the initial customer complaint stated that the device would not work, this can be confirmed with failures seen during the electrical testing, and no activation during the functional testing.The returned device showed no signs of use but failed electrical testing due to a breakdown in the continuity of the active circuit.Further investigation revealed that the fault was contained within the crimp joint between the active wire from the tip and the active wire from the plug within the handle assembly.The evidence seen is consistent with previous devices that have been investigated under supplier capa 101378 which has identified the components used in the process are not compatible for this method of joining and the root cause of this failure is a design fault.The complaint failure mode confirmed during testing has been reviewed against the systems risk assessment document and the current risk severity category is classed as low and a failure severity of minor.A review of our complaint records over the last 12 months to assess the frequency of this defect shows the frequency of occurrence is as anticipated in the risk analysis.A dhr review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.As detailed in control plan this product is 100% inspected for continuity as part of its product test regime therefore all reasonable containment is in place and additional process containment work is not considered necessary.Therefore no containment or correction action related to the individual complaints is required.As part of the design change, the complaint rate was evaluated and determined to be within acceptable limits.Therefore, the benefits outweigh the risks associated with the device; design change was implemented as product enhancement.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during unspecified surgical procedure, it was observed that the vapr 2.3mm wedge 1-piece electrode device was not working.During in-house engineering evaluation, it was determined that the device would not coagulate.It was not reported if there was a delay in the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8175283
Report Number1221934-2018-55722
Device Sequence Number16483512
Product Code GEI
UDI-Device Identifier10886705009619
UDI-Public10886705009619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number227203
Device Lot NumberU1704130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1